Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 16, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Mar 18, 2008, 10:44 PM EDT for Henry County, Oldham County, Trimble County, Kentucky; 10 counties in Indiana. It was in force for 6 hr. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2008, 10:44 PM EDT (02:44 UTC)
- Expired
- Mar 19, 2008, 4:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Henry County, KY, Oldham County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 55 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 12:26 AM EDT | FLASH FLOOD | Jasper, IN | NUMEROUS ROADS CLOSED COUNTY WIDE. |
| Mar 19, 12:26 AM EDT | FLASH FLOOD | Paoli, IN | SOME HOMES BEING EVACUATED IN PAOLI. NUMEROUS ADDITIONAL ROAD CLOSURES IN FRENCH LICK AND WEST BADEN SPRINGS. |
| Mar 19, 12:26 AM EDT | FLASH FLOOD | Scottsburg, IN | 11 ROADS CLOSED ACROSS THE COUNTY AS OF 1230 AM INCLUDING STATE HWY 56. |
| Mar 19, 12:40 AM EDT | FLASH FLOOD | Floyds Knobs, IN | REASOR ROAD CLOSED |
| Mar 19, 12:40 AM EDT | FLASH FLOOD | Georgetown, IN | OLD VINCENNES ROAD CLOSED BETWEEN BUTTONTOWN ROAD AND CLOVER CREEK DRIVE |
| Mar 19, 12:40 AM EDT | FLASH FLOOD | Marengo, IN | PLEASANT STREET CLOSED |
| Mar 19, 12:40 AM EDT | FLASH FLOOD | New Albany, IN | AMBURGEY DRIVE CLOSED |
| Mar 19, 3:30 AM EDT | FLASH FLOOD | Jasper, IN | OLD HUNTINGBURG ROAD CLOSED IN BAINBRIDGE. FERDINAND ROAD EAST OF COUNTY ROAD 200 WEST IN PATOKA CLOSED. OLD PETERSBURG ROAD NORTH OF STATE ROAD 56 IN BOONE CLOSED. KELLERSVILLE ROAD CLOSED. |
| Mar 19, 3:32 AM EDT | FLASH FLOOD | English, IN | OTTER CREEK ROAD...MILLTOWN ROAD...AND HARDINSBURG ROAD ARE CLOSED. |
| Mar 19, 3:33 AM EDT | FLASH FLOOD | Fredericksburg, IN | HIGHWAY 150 NEAR FREDERICKSBURG IS CLOSED. |
| Mar 19, 3:34 AM EDT | FLASH FLOOD | Corydon, IN | PORTIONS OF HIGHWAY 11 ARE FLOODED. FREDERICKSBURG ROAD...ROGERS CAMPGROUND...AND NEW MIDDLETOWN ROADS ARE CLOSED. |
| Mar 19, 3:35 AM EDT | FLASH FLOOD | Paoli, IN | NUMEROUS ROADS FLOODED. FRENCH LICK ROAD...HIGHWAY 37 NORTH BETWEEN ORLEANS AND PAOLI...HIGHWAY 337 BETWEEN ORLEANS AND LIVONIA...AND BETWEEN HIGHWAY 150 AND HIGHWAY 56 NEAR PAOLI. |
| Mar 19, 3:36 AM EDT | FLASH FLOOD | Tell City, IN | NUMEROUS ROADS ARE FLOODED INCLUDING COUNTY ROAD 152..FRENCH RIDGE ROAD...AND ADDEYVILLE ROAD. |
| Mar 19, 3:37 AM EDT | FLASH FLOOD | Madison, IN | STATE ROAD 250 AND DEPUTY PIKE ROAD ARE BOTH CLOSED. |
| Mar 19, 3:38 AM EDT | FLASH FLOOD | New Albany, IN | OLD VINCENNES ROAD AND HENSBY ROAD ARE CLOSED. |
| Mar 19, 3:38 AM EDT | FLASH FLOOD | Scottsburg, IN | BOATMAN ROAD...TERRY ROAD AND NORTH MAIN STREET IN SCOTTSBURG ARE CLOSED. |
| Mar 19, 3:39 AM EDT | FLASH FLOOD | La Grange, KY | MOODY LANE AND FORT PICKENS ROAD ARE CLOSED. |
| Mar 19, 3:40 AM EDT | FLASH FLOOD | New Castle, KY | NUMEROUS REPORTS LOW WATER BRIDGE CROSSINGS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this flash flood warning; the first came 102 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 190255 CCA
FFWLMK
INC019-025-037-043-061-077-117-123-143-175-KYC103-185-223-190845-
/O.NEW.KLMK.FF.W.0016.080319T0244Z-080319T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 PM EDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
CLARK COUNTY IN SOUTH CENTRAL INDIANA...
CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
PERRY COUNTY IN SOUTH CENTRAL INDIANA...
SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 445 AM EDT WEDNESDAY/345 AM CDT WEDNESDAY/
* AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE MODERATE TO HEAVY RAIN OVER THE FLASH FLOOD WARNING
AREA WITH ADDITIONAL HEAVY RAINFALL ON ITS WAY FROM SOUTHERN
ILLINOIS AND SOUTHWEST KENTUCKY. AN ADDITIONAL 1 TO 3 INCHES OF
RAINFALL IS EXPECTED OVER THE NEXT 6 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCOTTSBURG...PAOLI...MADISON...NEW
CASTLE...BEDFORD...SALEM...JASPER...TELL
CITY...CORYDON...ENGLISH...NEW
ALBANY...JEFFERSONVILLE...BEDFORD...AND LAGRANGE.
FLOODING IS OCCURRING OR IS IMMINENT. SEVERAL ROAD CLOSURES HAVE
BEEN REPORTED DUE TO FLOODING AND ADDITIONAL ROAD CLOSURES ARE
EXPECTED. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
LAT...LON 3829 8545 3839 8564 3799 8605 3819 8639
3786 8664 3800 8683 3818 8681 3832 8710
3850 8708 3853 8672 3868 8671 3870 8634
3879 8617 3873 8588 3893 8536 3892 8520
3871 8520 3873 8531 3860 8521 3842 8489
TIME...MOT...LOC 0244Z 180DEG 0KT 3843 8605
$$
AML1 follow-up statement
000
WGUS73 KLMK 190646
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 AM EDT WED MAR 19 2008
INC019-025-037-043-061-077-117-123-143-175-KYC103-185-223-190845-
/O.CON.KLMK.FF.W.0016.000000T0000Z-080319T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON IN-SCOTT IN-WASHINGTON IN-ORANGE IN-CLARK IN-DUBOIS IN-
CRAWFORD IN-HARRISON IN-FLOYD IN-PERRY IN-TRIMBLE KY-HENRY KY-
OLDHAM KY-
245 AM EDT WED MAR 19 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT/345 AM
CDT/ FOR OLDHAM...HENRY...AND TRIMBLE COUNTIES IN CENTRAL KENTUCKY
AND PERRY...FLOYD...HARRISON...CRAWFORD...DUBOIS...CLARK...ORANGE
...WASHINGTON...SCOTT AND JEFFERSON COUNTIES IN SOUTHERN INDIANA...
AT 235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEW AREA OF MODERATE TO HEAVY RAIN MOVING FROM WESTERN KENTUCKY AND
SOUTHWESTERN INDIANA INTO THE WARNED COUNTIES. RAINFALL RATES WITH
THE NEW AREA OF RAIN WILL BE ON THE ORDER OF HALF AN INCH PER HOUR.
THIS NEW RAINFALL WILL EXACERBATE ONGOING FLOODING PROBLEMS AND MAY
CREATE NEW ONES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOTTSBURG...
PAOLI...MADISON...NEW CASTLE...BEDFORD AND SALEM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3829 8545 3839 8564 3799 8605 3819 8639
3786 8664 3800 8683 3818 8681 3832 8710
3850 8708 3853 8672 3868 8671 3870 8634
3879 8617 3873 8588 3893 8536 3892 8520
3871 8520 3873 8531 3860 8521 3842 8489
TIME...MOT...LOC 0641Z 180DEG 0KT 3843 8605
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 9:00 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 18, 9:00 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 PM EDT TUE MAR 18 2008
MID EVENING MESO-DISCUSSION...
AREA OF RAIN ACROSS SOUTHERN INDIANA HAS NOT MOVED MUCH SINCE 7 PM.
RAIN HAS BEEN STEADY ACROSS OUR NORTHERN TIER OF COUNTIES AND MUCH
MORE SPOTTY IN NATURE ADJACENT TO THE OHIO RIVER. CURRENT RAINFALL
ESTIMATES RANGE FROM 3.5 INCHES ACROSS DUBOIS AND ORANGE
COUNTIES...TO 2 INCHES ACROSS SCOTT AND JEFFERSON COUNTIES IN
INDIANA. RAIN WILL CONTINUE TO TRAIN ACROSS SOUTHERN INDIANA FOR THE
NEXT SEVERAL HOURS...AGGRAVATING THE ONGOING FLOODING THERE.
SCATTERED LIGHT TO MODERATE SHOWERS WILL BEGIN TO DEVELOP BY MID
EVENING ACROSS NORTH CENTRAL KENTUCKY. BY 930 PM EDT...SHOWERS WILL
MOVE EAST TOWARDS FRANKFORT AND THE NORTHERN BLUEGRASS REGION.
SOUTH CENTRAL KENTUCKY EAST OF BOWLING GREEN AND THE SOUTHERN
BLUEGRASS REGION WILL CONTINUE MOSTLY DRY THROUGH LATE EVENING. RAIN
ACROSS THESE AREAS WILL HOLD OFF UNTIL THE APPROACH OF THE SURFACE
TROUGH AND ASSOCIATED COLD FRONT EARLY WEDNESDAY.
EARLY EVENING MESO-DISCUSSION...
STEADY RAIN WILL CONTINUE ACROSS THE NORTHERN TIER OF COUNTIES IN
OUR FORECAST AREA...IN OTHER WORDS...FROM DUBOIS...THROUGH
ORANGE...WASHINGTON AND SCOTT COUNTIES. HOWEVER...THE SHARP SOUTHERN
EDGE OF THIS RAIN HAS TENDED TO LIFT NORTH OF THE OHIO RIVER. I
EXPECT THIS TO CONTINUE FOR THE NEXT COUPLE OF HOURS AT LEAST. THIS
WILL PROVIDE A RAIN FREE PERIOD(OR JUST ISOLATED LIGHT SHOWERS AT
WORST) THROUGH MID-EVENING FOR THOSE KENTUCKY COUNTIES SOUTH AND
EAST OF THE OHIO RIVER. THE BLUEGRASS AREA ESPECIALLY SHOULD REMAIN
RAIN FREE THROUGH 8 PM EDT.
A VERY SHARP WARM FRONT LIES JUST SOUTH OF LOUISVILLE. AT 630 PM
EDT...THE TEMPERATURE AT THE NWS OFFICE WAS 52 DEGREES...WHILE
BARDSTOWN...JUST 25 MILES TO THE SOUTH...WAS 68 DEGREES. THIS FRONT
JUST MOVED NORTH OF LEXINGTON AROUND 5 PM...AND THEIR TEMPERATURES
JUMPED 13 DEGREES IN LESS THAN ONE HOUR TO 65.
&&
.SHORT TERM (TONIGHT AND WEDNESDAY)...
...HEAVY RAIN TONIGHT THROUGH WEDNESDAY OVER SOUTHERN INDIANA
AND NORTH CENTRAL KENTUCKY...
THE MAIN CONCERN FOR THE SHORT TERM WILL BE THE HEAVY RAIN OCCURRING
ALONG AND NORTH OF A FRONTAL BOUNDARY STRETCHING FROM SOUTHEAST
MISSOURI THROUGH SOUTH CENTRAL INDIANA. AT 19Z A BAND OF MODERATE TO
HEAVY RAIN CONTINUED OVER SOUTH CENTRAL INDIANA. FLOODING HAS
ALREADY BE REPORTED OVER PARTS OF THIS AREA. A FLOOD ADVISORY IS
ALREADY IN EFFECT FOR MUCH OF SOUTH CENTRAL INDIANA AND FLOOD
WARNINGS HAVE BEEN ISSUED FOR SOME AREA RIVERS. WITH MORE HEAVY
RAINFALL YET TO COME TONIGHT...WE EXPECT THIS SITUATION TO WORSEN
OVERNIGHT.
THE PRESSURE GRADIENT AHEAD OF A LOW OVER TEXAS IS STRONG WITH WIND
GUSTS TO 25 TO 30 KTS OVER MUCH OF THE AREA SOUTH OF THE WARM FRONT.
A LOW LEVEL JET OF 60 TO 70 KTS AT 850 MB WILL MOVE INTO CENTRAL
KENTUCKY OVERNIGHT AND CONVERGENCE ALONG THE FRONTAL BOUNDARY WILL
AID KEEP THE HEAVY RAINS AND THUNDERSTORMS GOING THROUGH THE NIGHT
WITH THUNDERSTORMS INCREASING DURING THE OVERNIGHT HOURS AS THE LLJ
MOVES INTO THE AREA..
WITH HEAVY RAINS AND THUNDERSTORMS CHANGE FLOOD WATCH TO A FLASH
FLOOD WATCH. WITH AS MUCH PRECIPITATION THAT HAS FALLEN TODAY...
EXPECT THAT WE WILL BE ISSUING FLASH FLOOD WARNINGS TONIGHT.
THE COLD FRONT WILL MOVE EAST THROUGH THE AREA WEDNESDAY MORNING...
BRINGING AN END TO THE HEAVY RAIN. COOLER AIR WILL BEGIN TO MOVE
INTO THE WESTERN PARTS OF THE AREA DURING THE AFTERNOON.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
WEATHER PATTERN WILL SETTLE DOWN RELATIVELY (COMPARED TO TONIGHT AND
WED) DURING EXTENDED PERIOD ALTHOUGH A SERIES OF SHORTWAVES WILL
HAVE AT LEAST SOME EFFECT ON WEATHER DURING THIS PERIOD.
RESIDUAL MOISTURE WILL BE PULLING OUT OF AREA WED EVENING WITH SKY
CLEARING OUT BY THU MORNING. NEXT SYSTEM TO AFFECT AREA WILL BE FRI
AS SHORTWAVE APPROACHES FROM THE NW. GFS IS STRONGER WITH SHORTWAVE
THAN NAM12 AT 84 HRS AND NEW ECMWF RUN. GFS MAY BE ONTO SOMETHING
BUT MAYBE NOT QUITE AS STRONG AS CURRENTLY SHOWN. IN ANY EVENT...SFC
LOW WILL PASS TO OUR NORTH ALLOWING SLY SFC FLOW ON FRI TO WARM
TEMPS DURING AFTERNOON WITH SCT SHOWERS ALONG/AHEAD OF TRAILING SFC
FRONT. GFS SHOWS SOME WRAP AROUND MOISTURE FRI NIGHT BUT WILL HOLD
OFF ON ANY PRECIP GIVEN UNCERTAINLY ON SYSTEM STRENGTH.
NEXT IN SERIES OF SHORTWAVES AFFECTS AREA ON SUNDAY. AGAIN MODEL
DIFFERENCES APPEAR BETWEEN GFS ECMWF AND GEM MODELS. SCT LIGHT
PRECIP AGAIN POSSIBLE WITH THIS SYSTEM AS BELOW NORMAL TEMPS (HIGHS
ONLY IN THE 40S) AFFECT AREA. THICKNESS AND H85 TEMPS ON GFS WOULD
SUGGEST POTENTIAL FOR SCT LIGHT FROZEN PRECIP ACROSS THE NORTH
ALTHOUGH BOUNDARY LAYER TEMPS MAY STAY WARM ENOUGH FOR SCT LIQUID.
ECMWF IS STRONGER WITH SYSTEM WHICH COULD PULL WARMER AIR INTO AREA.
WILL KEEP EYE ON THIS SYSTEM.
FINALLY ANOTHER SHORTWAVE WILL BRING A CHC OF RAIN EARLY NEXT WEEK.
WITH ALL THESE SYSTEMS MOVING RAPIDLY ACROSS THE AREA...TIMING AND
STRENGTH OF SYSTEMS WILL VARY FROM RUN TO RUN AND MODEL TO MODEL.
&&
.AVIATION (00Z TAFS)...
A WARM FRONT HAS LIFTED NORTHWARD THROUGH LEXINGTON AND IS ON THE
DOORSTEP OF LOUISVILLE. THIS FRONT MAY LIFT FARTHER NORTH...AND
BRING SOUTHERLY SURFACE WINDS TO LOUISVILLE FOR A FEW HOURS THIS
EVENING. LEX AND ESPECIALLY BOWLING GREEN WILL SEE SOUTH WINDS OF 15
TO 20 MPH...WITH GUSTS OVER 30 MPH THROUGH MIDNIGHT.
AN EXPANSIVE AREA OF RAIN HAS ALSO LIFTED JUST NORTHWEST OF THE OHIO
RIVER. LEX AND BWG WILL STAY DRY FOR A GOOD PORTION OF THE EVENING
AND NOW EXPECT SDF TO STAY MOSTLY DRY THROUGH 00 OR 02Z. EXPECT VFR
CONDITIONS AT BWG AND LEX UNTIL AROUND 05 TO 07Z...WHEN SHOWERS WILL
RETURN FROM THE WEST.
AT SDF...A COMPLICATED FORECAST. LOW LEVEL WIND SHEAR WILL DEVELOP
THIS EVENING AS THE LOW LEVEL JET INTENSIFIES. CIGS AT SDF WILL STAY
MAINLY MVFR...ALTHOUGH LOW LEVEL CLOUDS MAY SCATTER OUT GIVING VFR
CONDITIONS ON OCCASION.
AFTER 08Z...LOW PRESSURE WILL MOVE ACROSS KENTUCKY...AND SHOWERS
WILL REDEVELOP STARTING AT SDF...AND THEN MOVING SOUTHEAST.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR KYZ023>026-
030>035.
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR
INZ076>079-083-084-089>092.
&&
SHORT TERM...JSD
LONG TERM....TWF
AVIATION.....JSDHazardous weather outlook, Mar 18, 4:00 PM EDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT TUE MAR 18 2008 INZ076>079-083-084-089>092-KYZ023>026-030>035-191545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- 400 PM EDT TUE MAR 18 2008 /300 PM CDT TUE MAR 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT AND WEDNESDAY FOR SOUTH CENTRAL INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY. WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO OCCUR OVER SOUTH CENTRAL INDIANA TONIGHT WITH HEAVY RAIN AT TIMES. RAIN IS ALSO LIKELY OVER NORTH CENTRAL KENTUCKY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED OVER PARTS OF SOUTH CENTRAL INDIANA TONIGHT AND WEDNESDAY MORNING...FOR A STORM TOTAL OF 4 TO 8 INCHES OF RAIN. FOR COUNTIES NEAR THE OHIO RIVER IN NORTH CENTRAL KENTUCKY STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCAL AMOUNTS UP TO 5 INCHES POSSIBLE ALONG THE RIVER AND NORTHEAST OF LOUISVILLE. THIS RAIN MAY RESULT IN POTENTIALLY SERIOUS FLOODING AND FLASH FLOODING OF SMALL STREAMS CREEKS ROADS AND LOW LYING AREAS... ESPECIALLY OVER PARTS OF SOUTH CENTRAL INDIANA LATE TONIGHT AND WEDNESDAY MORNING. SINCE FLASH FLOODING COULD OCCUR OVERNIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY FLASH FLOOD FATALITIES OCCUR LATE AT NIGHT. REMEMBER...TURN AROUND DONT DROWN .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. FLOODING ON SMALLER RIVERS AND STREAMS WILL PEAK LATE WEDNESDAY... WITH LARGER RIVERS INCLUDING THE OHIO RIVER PEAKING LATE THIS WEEK INTO THE WEEKEND. KEEP ABREAST OF THE LATEST RIVER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN HEAVY RAINFALL AMOUNTS AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. KYZ027>029-036>043-045>049-053>057-061>067-070>078-081-082-191545- GRAYSON KY-HARDIN KY-BULLITT KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY- HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 400 PM EDT TUE MAR 18 2008 /300 PM CDT TUE MAR 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE RAIN COULD BE BRIEFLY HEAVY...ESPECIALLY TOWARD DAYBREAK WEDNESDAY. IN ADDITION...WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED AT TIMES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL OCCUR ON WEDNESDAY ESPECIALLY DURING THE MORNING INTO EARLY AFTERNOON. HEAVY RAIN WILL OCCUR WITH SOME OF THE STORMS ALONG WITH CLOUD TO GROUND LIGHTNING AT TIMES. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. TWF/SCHOLZ
In the hours before
Local storm report, Mar 18, 8:53 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD FLOYDS KNOBS 38.32N 85.87W
03/18/2008 FLOYD IN EMERGENCY MNGR
SEVERAL ROADS CLOSED DUE TO HIGH WATER AROUND THE COUNTY.
BORDON ROAD CLOSED AT INTERSECTION WITH STATE HIGHWAY
150. GEORGETOWN-GREENVILLE ROAD CLOSED AT INTERSECTION OF
COOKSVILLE ROAD. JOHN PECTOL ROAD CLOSED AT THE
INTERSECTION WITH EVANS-JACOBY ROAD.
&&
JSDLocal storm report, Mar 18, 9:15 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 PM EDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN HUNTINGBURG 38.30N 86.96W
03/18/2008 M4.40 INCH DUBOIS IN CO-OP OBSERVER
MEASURED RAINFALL SINCE 130 AM EDT. SO FAR...THIS
MEASURED AMOUNT IS THE MOST WITHIN THE LOUISVILLE NWS
FORECAST AREA.
&&
JSDLocal storm report, Mar 18, 9:50 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 PM EDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM FLASH FLOOD SELLERSBURG 38.39N 85.76W
03/18/2008 CLARK IN EMERGENCY MNGR
SEVERAL ROADS REPORTED CLOSED BY HIGH WATER ACROSS THE
COUNTY. CHARLESTOWN-MEMPHIS ROAD AT WHITTING HILL ROAD.
STATE HIGHWAY 31 AT SELLERSBURG IS WATER COVERED BUT NOT
CLOSED. ZIMMERMAN ROAD CLOSED NEAR NEW WASHINGTON.
FINALLY...UTICA-SELLERSBURG ROAD CLOSED NEAR QUARRY.
&&
JSDLocal storm report, Mar 18, 10:05 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1005 PM EDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD ORLEANS 38.66N 86.45W
03/18/2008 ORANGE IN LAW ENFORCEMENT
STATE ROAD 337 NORTHEAST OF ORLEANS WAS CLOSED BY HIGH
WATER. IN ORANGEVILLE TWO ROADS WERE CLOSED...VINCENNES
ROAD AND COUNTY ROAD 500W.
&&
MRCLocal storm report, Mar 18, 10:09 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1009 PM EDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD MADISON 38.76N 85.38W
03/18/2008 JEFFERSON IN LAW ENFORCEMENT
STATE ROAD 250 WAS CLOSED BY HIGH WATER NEAR 1100 WEST.
IT WAS ALSO CLOSED BY HIGH WATER NEAR 1000 WEST. THREE
VEHICLES HAD BEEN SUBMERGED IN HIGH WATER ON COUNTY AND
COUNTRY ROADS. OCCUPANTS WERE RESCUED.
&&
MRCLocal storm report, Mar 18, 10:39 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1039 PM EDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM FLASH FLOOD SALEM 38.60N 86.10W
03/18/2008 WASHINGTON IN EMERGENCY MNGR
WATER RESCUE FROM A STALLED VEHICLE ON COCKS FERRY ROAD.
SEVERAL OTHER ROADS CLOSED AROUND THE COUNTY INCLUDING
DELANY PARK ROAD...ROOSTER HILL ROAD...AND TRAINER LANE.
&&
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:44 PM EDT | Flash Flood Warning | LMK | Henry, Oldham, Trimble | 12 hr |
| Mar 19, 3:58 AM EDT | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 33 more | 5 hr |
| Mar 19, 4:10 AM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 6 hr |
| Mar 19, 4:53 AM EDT | Flash Flood Warning | LMK | Jefferson | 6 hr |
| Mar 19, 11:56 AM EDT | River Flood Warning | LMK | Hardin, Nelson | 4 days |
| Mar 19, 11:56 AM EDT | River Flood Warning | LMK | Ohio | 63 hr |
| Mar 19, 11:56 AM EDT | River Flood Warning | LMK | Butler, Warren | 4 days |
| Mar 19, 11:56 AM EDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 6 days |
| Mar 19, 4:13 PM EDT | Flood Watch | LMK | Henry, Oldham, Trimble | 5 hr |
| Mar 19, 5:48 PM EDT | River Flood Warning | LMK | Bourbon | 18 hr |
Nearby
Flash Flood Warnings in Indiana, 2008Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.